Alert archive / Texas / River Flood Warnings in 2018
River Flood Warning 48, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Mar 26, 2018, 12:41 PM CDT for Cass County, Marion County, Texas. It took effect at Mar 30, 2018, 5:30 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 26, 2018, 12:41 PM CDT (17:41 UTC)
- In effect from
- Mar 30, 2018, 5:30 PM CDT
- Expired
- Mar 30, 2018, 10:29 AM CDT
- In force
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cass County, TX, Marion County, TX
The radar
The Shreveport radar (KSHV), 72 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black Cypress Bayou near Jefferson (JEFT2). The gauge peaked at 12.15 ft at Mar 31, 2018, 10:00 AM CDT.
- Action stage
- 12.5 ft
- Minor stage
- 13 ft
- Moderate stage
- 18 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07346045, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Mar 26, 11:07 AM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Mar 26, 11:07 AM CDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1107 AM CDT Mon Mar 26 2018 .DISCUSSION... Minor changes to the current forecast which was to raise the high temperature for the afternoon for areas along and to the South of Interstate 20 which may not affect the wording in the zones. Also adjusted the winds due to a tightening pressure gradient across East and Northeast Texas and Northwest Louisiana. /06/ && .PREV DISCUSSION... /issued 703 AM CDT Mon Mar 26 2018/ AVIATION... For the ArkLaTex, a weak fropa is now stationary over NE TX, NW LA and NE LA. This boundary has NE light winds to the N and SE winds to the S. Sfc winds are only around 5KT attm, but will mix down S/SW gusts w/ heating. Climb winds are S/SE 15 KT to SW 30 KT by 3kft. SW flow extends into mid levels slowly increasing in speed with due W winds aloft for flight levels around 50KT. Isold shwr/TSTM possible vcty boundary, but none in TAFS until mid to late Tuesday with heavy convection training over area for Wed. /24/ PREV DISCUSSION... /issued 354 AM CDT Mon Mar 26 2018/ DISCUSSION... Swly flow aloft continues to take shape across our region, as large-scale upper trof digs sewd across srn CA. As a result, moisture continues to increase at all levels. A tightening pressure gradient today will allow for gusty winds to develop. However, latest model blends keep wind speeds just below Lake Wind Advisory criteria. This seems reasonable as low level clouds are likely to linger through most of the day, effectively inhibiting the stronger winds from mixing down to the sfc. Series of weak disturbances will interact with a stalled boundary across our nrn sections today, bringing a few shwrs/tstms to these areas. However, as we move into Tuesday, a slow-moving cold front will begin to serve as a focus for more widespread convection, initially across portions of N TX/central OK. This will gradually spread ewd into our region as the now closed upper low/cold front inch ewd. Cold front looks to slow even more by Wednesday, incidentally as it bisects the ArkLaTex, which will set us up to receive the heavy rainfall that has been advertised in the models over the last several days. The NAM seems to be a bit slower than other models, but otherwise generally good consensus on location of heavy rainfall axis and amounts remains between the GFS/Euro/Canadian. That said, axis of 4-6 inch amounts from near Shreveport up through Pine Bluff AR, with widespread 3-4 inch totals elsewhere, appear reasonable. We will likely be discussing the potential issuance of a Flood Watch in the next few fcst cycles, as the potential for training storms and isold higher amounts certainly exists for at least portions of the region. In addition to the flood potential with this storm system, moderate instability and ample deep layer shear will allow for a few storms to become severe, with large hail and damaging winds the primary threats. Convection to continue to slowly push ewd through Thursday before finally coming to an effective end by late Thursday/early Friday. Secondary impulse may bring a few sct shwrs to the region Friday, but the impact would be minimal. Sfc high pressure to settle in over the region under wnwly flow aloft late Friday. Flow to become more zonal and disturbed during the weekend, as sfc ridge departs to the e, and some sct convection may be possible. /12/ && .PRELIMINARY POINT TEMPS/POPS... SHV 83 68 82 66 / 10 30 40 80 MLU 83 66 80 68 / 10 20 30 60 DEQ 77 65 76 57 / 20 50 90 100 TXK 80 66 79 60 / 20 30 70 100 ELD 80 66 80 64 / 10 30 40 100 TYR 83 68 79 61 / 20 30 70 100 GGG 83 68 82 64 / 20 30 40 100 LFK 86 68 82 68 / 20 20 30 70 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 06/24/12
Hazardous weather outlook, Mar 26, 12:17 PM CDT, 24 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1217 PM CDT Mon Mar 26 2018 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-271100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1217 PM CDT Mon Mar 26 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... A few thunderstorms will be possible, mainly along and North of Interstate 30. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Thunderstorms will increase Tuesday and Tuesday night across much of the Four State Region with locally heavy rainfall as early as Tuesday night, generally between the Interstate 30 and Interstate 20 corridors. A chance for isolated severe thunderstorms capable of producing large hail and damaging wind gusts will increase. The threat for heavy rainfall, flooding, and severe storms will gradually shift Southeast late Wednesday into early Thursday, and eventually out of the region by Thursday night. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will not be needed through tonight. 06
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 8:28 PM CDT | River Flood Warning | SHV | Franklin, Morris, Red River, Titus | 6 days |
| Mar 26, 12:43 PM CDT | River Flood Warning | SHV | Franklin, Morris, Titus | 70 hr |
| Mar 26, 2:12 PM CDT | Flash Flood Watch | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 65 hr |
| Mar 25, 8:28 PM CDT | River Flood Warning | SHV | Webster | 14 days |
Nearby
River Flood Warnings in Texas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.